Alert archive / California / Small Craft Advisories in 2026
Small Craft Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 8, 2026, 9:44 PM PST. It took effect at Jan 8, 2026, 10:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 9:44 PM PST (05:44 UTC)
- In effect from
- Jan 8, 2026, 10:00 PM PST
- Expired
- Jan 9, 2026, 10:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
504 WHUS76 KEKA 090544 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 944 PM PST Thu Jan 8 2026 PZZ450-470-091345- /O.EXP.KEKA.SE.W.0002.000000T0000Z-260109T0600Z/ /O.NEW.KEKA.SC.Y.0004.260109T0600Z-260109T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 944 PM PST Thu Jan 8 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Seas 10 to 15 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-091345- /O.EXP.KEKA.SE.W.0002.000000T0000Z-260109T0600Z/ /O.NEW.KEKA.SC.Y.0004.260109T0600Z-260110T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 944 PM PST Thu Jan 8 2026 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PST FRIDAY... ...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... * WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and seas 10 to 16 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
437 WHUS76 KEKA 091019 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 219 AM PST Fri Jan 9 2026 PZZ450-470-091830- /O.CON.KEKA.SC.Y.0004.000000T0000Z-260109T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 219 AM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-091830- /O.CON.KEKA.SC.Y.0004.000000T0000Z-260110T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 219 AM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Seas 8 to 13 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
339 WHUS76 KEKA 091744 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 944 AM PST Fri Jan 9 2026 PZZ450-470-092300- /O.CON.KEKA.SC.Y.0004.000000T0000Z-260109T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 944 AM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...Seas 10 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-100145- /O.CON.KEKA.SC.Y.0004.000000T0000Z-260110T0400Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 944 AM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...Seas 8 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 8 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
926 WHUS76 KEKA 092253 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 253 PM PST Fri Jan 9 2026 PZZ450-455-470-475-100600- /O.EXT.KEKA.SC.Y.0004.000000T0000Z-260110T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
849 WHUS76 KEKA 100600 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1000 PM PST Fri Jan 9 2026 PZZ450-455-470-475-100700- /O.EXP.KEKA.SC.Y.0004.000000T0000Z-260110T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1000 PM PST Fri Jan 9 2026 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 1:55 PM PST, 7 hours 49 minutes earlier.
Area forecast discussion, Jan 8, 1:55 PM PST, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
155 PM PST Thu Jan 8 2026
.SYNOPSIS...Colder than average conditions will persist again
tonight through Friday morning. Otherwise, conditions will
generally remain calm and slowly dry and warm into early next week.
&&
.DISCUSSION...Skies have gradually cleared through the
day as the few remaining showers have diminished. The day started
with some snow evident as low as 1500 feet but no real impacts have
been reported. Otherwise, cooler and drier air has pulled over the
area under the influence of north wind. Wind shifting offshore
overnight will further promote cold and dry conditions, even along
the coast. There is a 50 to 70% chance of lows below 30 around
Humboldt Bay tonight with many interior valleys solidly in the mid
20s. Such conditions are much cooler than average.
Otherwise, weak ridging will slowly build into the region this
weekend and into early next week. Gradual warming will occur by late
this weekend and build into mid next week. A very weak upper level
wave around Sunday could produce midlevel clouds and very light
coastal drizzle, but otherwise skies will be mostly clear. Southeast
winds will most likely inhibit any strong marine layer formation.
Above average temperatures are forecast by Tuesday with some daytime
interior highs in the low 70s by early next week. In contrast to the
last couple of weeks, there is very little chance of rain with less
than 10% of ensemble members indicating any chance for wetting rain
late in the week. /JHW
&&
.AVIATION...(18Z TAFs)...Cloud cover has largely subsided across the
area with only a few lingering showers being observed over the
waters. VFR conditions are being observed at all the terminals.
Breezy northerly winds are possible at all terminals early this
afternoon before subsiding overnight. A low level wind shear threat
at UKI will likely subside by early this afternoon. Offshore flow
tonight is expected to keep skies clear across the area, aside from
stratus and fog in the interior valleys. NBM is showing less than a
10% chance for IFR conditions at UKI tonight, but with ample
moisture it is not out of the question for some patchy fog to
develop around sunrise. JB
&&
.MARINE...A large long period swell has filled in and peaked this
morning around 22 ft at 17 seconds. This swell will subside over the
coming days, but combined seas are likely to remain above 10 ft
through at least Friday afternoon. Winds have started to ease as
well as the pressure gradient weakens, but are still likely to
remain breezy in the lee of Cape Mendocino. Generally, gusts of 10-
20 kts are expected across the waters and could reach around 30 kts
in the lee of Cape Mendocino this afternoon and evening. Winds
subside tonight and turn southerly ahead of a trough to the north of
the area. Winds are likely to be fairly light, through gusts could
reach up to 15-20 kts possible by Saturday in the northern waters. A
westerly swell will fill in Saturday, though combined seas are
likely to remain below 10 ft. Another, larger westerly swell at
around 12 ft at 17 seconds fills in Sunday, returning elevated seas.
Winds turn northerly but remain fairly light early next week. JB
&&
.BEACH HAZARDS...A large northwesterly swell has peaked at around 21
to 22 ft this morning, producing breaking wave heights of 22 to 25
ft. The High Surf Advisory remains in effect through 10 PM this
evening as the swell begins to subside. Stay much farther back from
the ocean and avoid steep beaches and jetties. Remember, never turn
your back on the ocean!
On Sunday, another long period westerly swell originating from a low
near the Aleutians fills in at around 7 ft at 20 seconds and peaks
around 12 ft at 17 seconds. Should this swell fill in as forecast,
there will be a moderate sneaker wave risk for the area on Sunday
and into early Monday. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Surf Advisory until 10 PM PST this evening for CAZ101-
103-104-109.
Cold Weather Advisory from 2 AM to 9 AM PST Friday for
CAZ103-113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 10 PM PST this evening for
PZZ450-455-470-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 10:34 AM PST | Beach Hazards Statement | EKA | Del Norte, Humboldt, Mendocino | 3 days |
Nearby
Small Craft Advisories in California, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.